Alert archive / Iowa / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 2, NWS La Crosse, WI

March 31, 2023Chickasaw County, Floyd County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Mar 31, 2023, 4:39 PM CDT for Chickasaw County, Floyd County, Iowa. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2023, 4:39 PM CDT (21:39 UTC)
Expired
Mar 31, 2023, 5:45 PM CDT
In force
66 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Chickasaw County, IA, Floyd County, IA

The radar

The La Crosse radar (KARX), 151 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 5:00 PM CDTHAIL 0.252 S Floyd, IA
Mar 31, 5:20 PM CDTTSTM WND DMGFredericksburg, IAONE TREE SNAPPED AND A STOP SIGN SNAPPED OFF. ALSO A FEW BRANCHES IN SERVICE POWER LINES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 11:46 AM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2023-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2023-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

736 
WUUS53 KARX 312139
SVRARX
IAC037-067-312245-
/O.NEW.KARX.SV.W.0002.230331T2139Z-230331T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
439 PM CDT Fri Mar 31 2023

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  Floyd County in north central Iowa...
  Chickasaw County in northeastern Iowa...

* Until 545 PM CDT.

* At 439 PM CDT, severe thunderstorms were located along a line
  extending from near Marble Rock to Parkersburg, moving northeast at
  50 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Charles City and Floyd around 450 PM CDT.
  Fredericksburg around 525 PM CDT.
  Lawler around 535 PM CDT.

Other locations impacted by these severe thunderstorms include County
Roads B 60 And T 18, Bradford, Chickasaw, Roseville, Oakwood, New
Hampton Airport and Powersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM CDT for north central
and northeastern Iowa.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4311 9302 4321 9208 4291 9208 4291 9301
      4292 9302
TIME...MOT...LOC 2139Z 225DEG 45KT 4299 9283 4257 9277 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Rieck
3 follow-up statements
095 
WWUS53 KARX 312209
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
509 PM CDT Fri Mar 31 2023

IAC037-067-312245-
/O.CON.KARX.SV.W.0002.000000T0000Z-230331T2245Z/
Floyd IA-Chickasaw IA-
509 PM CDT Fri Mar 31 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EASTERN FLOYD AND CHICKASAW COUNTIES...

At 509 PM CDT, severe thunderstorms were located along a line
extending from 8 miles southwest of Elma to near Nashua to 9 miles
north of Waverly, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

These severe storms will be near...
  Ionia around 520 PM CDT.
  New Hampton around 535 PM CDT.
  Fredericksburg around 540 PM CDT.
  Lawler and Jerico around 550 PM CDT.

Other locations impacted by these severe thunderstorms include
Bradford, Chickasaw, New Hampton Airport, County Roads B 28 And V 18,
Republic, Highway 18 And County V 18 and County Roads V 56 And B 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM CDT for north central
and northeastern Iowa.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4314 9273 4321 9208 4291 9208 4291 9263
TIME...MOT...LOC 2209Z 243DEG 26KT 4315 9255 4302 9258 4286 9245 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Rieck
784 
WWUS53 KARX 312224
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
524 PM CDT Fri Mar 31 2023

IAC067-312233-
/O.CAN.KARX.SV.W.0002.000000T0000Z-230331T2245Z/
Floyd IA-
524 PM CDT Fri Mar 31 2023

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FLOYD COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for north central
and northeastern Iowa.

LAT...LON 4321 9208 4291 9208 4291 9236 4314 9256
      4316 9256
TIME...MOT...LOC 2223Z 270DEG 45KT 4327 9242 4314 9245 4298 9232 

$$

IAC037-312245-
/O.CON.KARX.SV.W.0002.000000T0000Z-230331T2245Z/
Chickasaw IA-
524 PM CDT Fri Mar 31 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CHICKASAW COUNTY...

At 523 PM CDT, severe thunderstorms were located along a line
extending from Elma to 6 miles north of Ionia to near New Hampton,
moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

These severe storms will be near...
  Fredericksburg around 530 PM CDT.
  Jerico around 535 PM CDT.
  Lawler around 540 PM CDT.

Other locations impacted by these severe thunderstorms include County
Roads B 33 And T 76, Boyd, Williamstown, New Hampton Airport, County
Roads B 28 And V 18, Highway 18 And County V 18 and County Roads B 54
And V 56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM CDT for north central
and northeastern Iowa.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4321 9208 4291 9208 4291 9236 4314 9256
      4316 9256
TIME...MOT...LOC 2223Z 270DEG 45KT 4327 9242 4314 9245 4298 9232 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Rieck
306 
WWUS53 KARX 312236
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
536 PM CDT Fri Mar 31 2023

IAC037-312246-
/O.EXP.KARX.SV.W.0002.000000T0000Z-230331T2245Z/
Chickasaw IA-
536 PM CDT Fri Mar 31 2023

...THE SEVERE THUNDERSTORM WARNING FOR CHICKASAW COUNTY WILL EXPIRE
AT 545 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 800 PM CDT for north central
and northeastern Iowa.

LAT...LON 4321 9208 4291 9208 4291 9236 4314 9256
      4316 9256
TIME...MOT...LOC 2236Z 225DEG 45KT 4338 9227 4325 9230 4309 9217 

$$

JAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:59 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Mar 31, 2:59 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
259 PM CDT Fri Mar 31 2023

.DISCUSSION...(This evening through Friday)
Issued at 259 PM CDT Fri Mar 31 2023

Key Messages:

 - Possibility for severe storms continues through the rest of the
   afternoon into the early evening along and south of the nearly
   stationary warm front across northeast Iowa into southwest
   Wisconsin.

 - Colder air coming in behind the surface low expected to change
   the rain over to snow, especially across southeast Minnesota
   into north-central Wisconsin. Rates of 2" an hour possible
   overnight, especially for north-central Wisconsin will allow
   the snow to pile up quickly. Raised forecast snow totals a
   little based on this. Winds also a concern for blowing and
   drifting, but heavy, wet nature of the snow should preclude too
   many problems from this so not seeing enough to upgrade to a
   blizzard warning.

 - Another system for the first part of next week could bring
   another round of spring weather including snow, rain and maybe
   severe storms.

Late This Afternoon Into Tonight...

The severe threat for late this afternoon into early evening
looks to be primarily confined to northeast Iowa into southwest
Wisconsin. As the surface low moves across northern Iowa, the warm
front looks to get pinned by the ongoing rain to the north of it.
This should hold it pretty stationary across northeast Iowa and
southwest Wisconsin with the best instability and moisture
confined to the south it. Trends through the day from the hi-res
meso-scale models have been for convection to initiate along the
cold front over central Iowa and then lift rapidly to the
northeast and congeal into a line. Given this motion, the storms
will have a limited amount of time in the warm sector before
lifting over the warm front and becoming elevated. While the
storms reside in the warm sector, the main threats look to be
damaging winds and tornadoes. The possibility does exist that the
damaging winds could be intense with gusts of 70+ mph not out of
the question. The possibility of tornadoes looks to be a dual
threat depending on the storm mode. If any isolated supercells can
get going ahead of the line and the winds can back ahead of the
approaching surface low, then there will be the possibility that a
long tracked, intense tornado or two could form. Otherwise, given
the amount of low level shear, QLCS tornadoes look to be a
possibility with the line of storms itself. The severe threat
should diminish pretty quickly as the storms move across the warm
front, but a hail threat will continue as the storms become
elevated for about a county or two north of the boundary. Overall
timing looks to see activity moving into/developing over the area
before 4 pm and then rapidly moving east/northeast with the threat
ending between 7 and 8 pm.

The fun does not end though at that point as cold air plunges in
behind the surface low to starting turning the rain over to snow.
A nice band of mid-level frontogenesis will take shape on the
northwest side of the surface low to help set up a deformation
band of snow where rates of 1 to 2 inches per hour look likely.
The 31.12Z HREF has a nice signal for 2 inch per hour snowfall
rates into north-central Wisconsin (around 60%) after midnight
that then looks to dissipate before sunrise. This rapid movement
of the system will limit the residence time and work to keep the
snowfall amounts from getting too extreme. Another factor for
tonight are the winds on the back side of the surface low that
will occur in conjunction with the falling snow. Sustained speeds
should be in the 20 to 25 mph range with gusts increasing into the
35 to 45 mph range after midnight. This does present a concern
for blowing snow and whether blizzard conditions may occur.
Limiting the blowing snow potential will be the wet, heavy nature
of the snow and the HREF blizzard parameter is strongest to the
northwest of the area and really weakens overnight over the local
area. This is not to say that there won't be blowing snow that
could possibly produce some local whiteouts at times. Fortunately,
this will all be occurring overnight when travel will be at a
minimum, so no plans to upgrade the current winter storm warnings
to blizzard warnings. As for amounts, have raised these just a
smidge over the far northern parts of the area where amounts in
the neighborhood of 10 inches look possible across Taylor County.
With the heavy, wet nature of the snow and the amounts, some power
outages and tree damage could occur.

Monday - Wednesday...

The active early spring pattern looks to continue into next week
with another system expected for the first part of the week. A
system looks to move inland from the northern Pacific very late
this weekend and then work east across the central Rockies through
Monday night before lifting out to the northeast across the Upper
Midwest through Wednesday. Only taking a quick look at this
system today, but the latest medium range guidance all show a
closed low forming with this system over the Dakotas and Nebraska
that then lifts northeast with the long wave trough. The track of
the surface low looks to be near the western sections of the
forecast area, which gives some uncertainty to the anticipated
thermal structure. Given current patterns, the likelihood of
measurable precipitation looks to be extremely high for the entire
area. Some of this may fall as accumulating snow with the
probabilities for measurable snow highest (50 to 70%) from about
Instate 90 and north. Those probabilities go down into the 20 to
40% range for amounts up to 3 inches, however, there is still a
small signal (10 to 20%) for 6 inch amounts. Another factor to
consider is the possibility of severe weather in the warm sector.
The current CSU machine probabilities based off the GEFS, does
bring in a signal for severe storms for much of the area south of
Interstate 90 with much higher values from the southern part of
the area and south. The SPC day 5 outlook closely resembles where
the highest probabilities are from the CSU data and is just to the
south, for now.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1230 PM CDT Fri Mar 31 2023

Main taf concern are LIFR/IFR conditions at both taf sites through
much of the taf period. A complex storm system will track across the
area this afternoon and into tonight. This will allow for
ceilings/visibility to remain in IFR/LIFR conditions at both taf
sites this afternoon into tonight. Scattered thunderstorms are
expected across the area...however main focus of thunderstorms will
be across northeast Iowa/southwest Wisconsin. Therefore...have
introduced a tempo group this afternoon into early evening for the
possible thunder at both taf sites. Precipitation is expected to
change over to all snow overnight at both taf sites. A brief period
of light snow will occur. Gradient will tighten this evening and
winds will be sustained around 20 knots and gusts 30 to 35 knots
tonight. Conditions are expected to improve to VFR mid to late
Saturday morning...after 15z Saturday at both RST/LSE taf sites.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory from 1 AM to 7 AM CDT Saturday for
     WIZ041-042.

     Winter Storm Warning from 10 PM this evening to 7 AM CDT
     Saturday for WIZ017-032-033.

     Winter Storm Warning from 1 AM to 7 AM CDT Saturday for WIZ029-
     034.

MN...Winter Weather Advisory from 1 AM to 7 AM CDT Saturday for
     MNZ094>096.

     Winter Storm Warning from 10 PM this evening to 7 AM CDT
     Saturday for MNZ079-086>088.

IA...Winter Weather Advisory from 1 AM to 7 AM CDT Saturday for
     IAZ008>010-018-019.

&&

DISCUSSION...04
AVIATION...DTJ
Hazardous weather outlook, Mar 31, 5:45 AM CDT, 10 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
545 AM CDT Fri Mar 31 2023

MNZ079-086>088-WIZ017-029-032>034-011445-
Wabasha-Dodge-Olmsted-Winona-Taylor-Clark-Buffalo-Trempealeau-
Jackson-
545 AM CDT Fri Mar 31 2023

This Hazardous Weather Outlook is for portions of southeast
Minnesota...central Wisconsin...north central Wisconsin and west
central Wisconsin.

.DAY ONE...Today and Tonight

Periods of showers and thunderstorms will continue today with a
few stronger storms this afternoon possible toward I90. The rain
will change to snow tonight, at times heavy. The snow will be
accompanied by gusty winds reducing visibilities.

A winter storm warning is in effect tonight through Saturday
morning. See this product for more detailed information.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Runoff from widespread rainfall and melting of snow will lead to
river rises into this weekend with river flooding is possible.

Another strong spring storm system is expected Tuesday into
Wednesday. It is too early to determine the potential winter and
severe weather impacts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed toward I90 this afternoon. Snow
and ice reports would be appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

A Google Meet is scheduled for 12 PM today.

IAZ008>011-018-019-029-030-MNZ094>096-WIZ041>044-053>055-061-
011445-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Mower-Fillmore-Houston-La Crosse-Monroe-Juneau-Adams-
Vernon-Crawford-Richland-Grant-
545 AM CDT Fri Mar 31 2023

This Hazardous Weather Outlook is for portions of north central
Iowa...northeast Iowa...southeast Minnesota...central Wisconsin...
southwest Wisconsin and west central Wisconsin.

.DAY ONE...Today and Tonight

A potent spring storm system will bring a variety of weather
including strong to severe storms, heavy rainfall, heavy snow,
and strong winds.

Severe storms are growing increasingly likely south of Interstate
90 this afternoon and early evening with damaging winds, large
hail and isolated tornadoes all possible.

Snow is likely as the storm exits the area tonight with a few
inches possible, higher near and north of I-90. Visibilities will
be reduced with the falling snow and wind. Slippery roads will be
possible where roads become snow covered.  Shifts in the storm
track and timing of change over from rain to snow will affect how
much snow falls. Check in on later forecasts for updates on how
much to expect.

Finally, strong winds are expected tonight into Saturday morning,
gusting from 35 to 45 mph. The winds could drift some of the
snow.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Runoff from widespread rainfall and melting of snow will lead to
river rises into this weekend with river flooding is possible.

Another strong spring storm system is expected Tuesday into
Wednesday. It is too early to determine the potential winter and
severe weather impacts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed south of I90 this
afternoon into early this evening. Reports of severe weather and
snow would be appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

A Google Meet is scheduled for 12 PM today.

Zapotocny

In the hours before

Local storm report, Mar 31, 3:18 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
318 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 AM     HAIL             2 SW AUSTIN             43.66N 93.00W
03/31/2023  M0.25 INCH       MOWER              MN   PUBLIC

&&

JSB
Local storm report, Mar 31, 3:47 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
347 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             2 W IONIA               43.04N 92.50W
03/31/2023  M0.25 INCH       CHICKASAW          IA   TRAINED SPOTTER

            PEA SIZE HAIL.

&&
Local storm report, Mar 31, 3:58 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
358 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HEAVY RAIN       3 NW STEVENSTOWN        44.06N 91.22W
03/31/2023  M1.25 INCH       TREMPEALEAU        WI   PUBLIC

&&
Local storm report, Mar 31, 4:06 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
406 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HAIL             COLWELL                 43.16N 92.59W
03/31/2023  M1.25 INCH       FLOYD              IA   PUBLIC

&&
Local storm report, Mar 31, 4:32 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
432 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             2 S NEW HAVEN           43.25N 92.64W
03/31/2023  M1.00 INCH       MITCHELL           IA   EMERGENCY MNGR

            NICKEL TO QUARTER SIZE HAIL.

&&
Special weather statement, Mar 31, 4:37 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service La Crosse WI
437 PM CDT Fri Mar 31 2023

IAZ018-019-029-030-312300-
Clayton IA-Floyd IA-Chickasaw IA-Fayette IA-
437 PM CDT Fri Mar 31 2023

...Increased Severe Thunderstorm Threat Through Early Evening...

At 432 PM CDT, Doppler radar was tracking thunderstorms both in and
heading for northeast Iowa.

HAZARD...Wind gusts of 50 to 55 mph, possibly higher. Large Hail and
         some tornadoes are possible.

SOURCE...Radar indicated that thunderstorms were developing and will
         shift through northeast Iowa.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Tornadoes would cause structural damage.

Those in northeast Iowa should be ready to take shelter should
wanrings occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Monitor local radio stations and available television stations for
additional information and possible warnings from the National
Weather Service.

A Tornado Watch remains in effect until 800 PM CDT for north central
and northeastern Iowa...and southwestern Wisconsin.

&&

LAT...LON 4321 9302 4321 9208 4308 9208 4308 9118
      4275 9107 4265 9090 4264 9208 4291 9208
      4291 9302
TIME...MOT...LOC 2132Z 240DEG 49KT 4311 9219

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Baumgardt

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:33 AM CDTWinter Weather AdvisoryARXChickasaw, Floyd, Howard, Mitchell, Winneshiek27 hr
Mar 31, 3:43 PM CDTSevere Thunderstorm WarningARXChickasaw, Floyd, Howard, Mitchell47 min
Mar 31, 4:37 PM CDTSpecial Weather StatementARXChickasaw, Clayton, Fayette, Floyd83 min
Mar 31, 5:45 PM CDTSevere Thunderstorm WarningARXClayton17 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.